... diagnosed the fatigue became cronic. I take adderall 40mg a day. I have been taking that dose for 2 yrs. Some days the fatigue is so bad the medication doesnt work not only does it not work but i get horrible tension headaches (bed ridden). This symptom came on about 4 months ago. It doesnt always happen but it is becoming more frequent. Why is this happening?
This question has also been asked and answered here: Adderall vs Vyvanse - What's the difference between them?
wow! you might just have answered a problem that has started with me. Sorry I can't answer your question. I have fibro, chronic fatigue syndrome & some other health issues but I'm Adhd. I finally found a doctor that has prescribed adderall. I've been on it for about 5 months and I'm only prescribed 10mg 2xdy. I've noticed I've been getting headaches and no certain time. Day & night. So if you get an answer it might help the both of us. Mine are not as bad as your headaches.
Yes, the two are drastically different. Vyanse is the brand name for Lisdexamfetamine which is a prodrug (precursor) for dextroamphetamine (Dexedrine). Vyanse must be metabolized into d-amp before it becomes effective and in some cases this process doesn't happen as efficiently as it should. Vyanse was formulated primarily to limit abuse potential of standard d-amp. Adderall is normally far more effective at fighting fatigue. It ii a combination of 3 different amphetamine components with different absorption rates which are used "as-is" by the body and don't require metabolization.
Your problem sounds more like a tolerance issue, 2 years without a dosage increase is pushing it. I'd strongly suggest talking to your Doctor about a dosage increase on the Adderall or switching you to dextroamphetamine.
If you are already experiencing tolerance issues which are reducing the effectiveness of the Adderall, then most of the stimulant meds formulated to lessen abuse potential would be even less effective than the Adderall you're taking now.
Keep in mind that many doctors get nervous when patients request a dosage increase on a schedule II drug. They mistakenly view the request as "drug-seeking behavior" but in your case, it sounds like your doc missed a scheduled increase somewhere long the line and that's why the Adderall is losing effectiveness. Just explain the situation and if the doctor doesn't correct the situation then find one who will.
Hope this helps, feel free to contact me directly if needed. Good Luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Fibromyalgia - I was diagnosed with FM 10 years ago and the chronic fatigue that goes along with it?
Posted 29 Jan 2010 • 5 answers
Posted 3 Apr 2011 • 4 answers
Posted 2 Oct 2014 • 2 answers
Posted 23 Mar 2015 • 1 answer
Posted 17 Dec 2015 • 2 answers